MAUDE Adverse Event Report: BD TRAY SPN SPT24G3.5 B/L/E; ANESTHESIA CONDUCTION KIT

BD TRAY SPN SPT24G3.5 B/L/E; ANESTHESIA CONDUCTION KIT
Model Number 405707
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/09/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that anesthesia was ineffective with a bd tray spn spt24g3.5 b/l/e.This occurred on 5 separate occasions during use, however, the patient information is unknown.The following information was provided by the initial reporter: it was reported that 5 trays had ineffective medication.Additionally, on (b)(6) 2020 the bd sales consultant provided the following additional information: did all 5 incidents occur on the same day? yes.Are you able to provide patient identifiers? apart from they all occurred in our labor and delivery floor, i can not.Was there serious injury? as far as i have heard, no.Were there erroneous results? yes, the medication bupivacaine was ineffective when administered.Did the course of treatment change? yes, the anesthesiologists had to supply bupivacaine from our own pyxis station.Was there exposure to blood/bodily fluid? as far as i have heard, no.Were there any other actions taken? we notified our supplier to get a different lot number case sent (we have yet to hear back) will samples be returning for investigation? i assume you mean a sample tray, in which case yes.I would also like to get the 3 unopened cases (30 trays) we have replaced since we have to wait for this investigation; we don't really trust this lot number anymore for continuing patient care.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d.10.Device available for eval?: yes.D.10.Returned to manufacturer on: 4/22/2020.H.6.Investigation: a review of the device history record noted no manufacturing issues relating to the reported failure mode.A sample was provided for evaluation.An unopened tray sample was received however the failure mode could not be confirmed.Although the sample was provided, it did not allow for precise evaluation.The fluid color and overall appearance was found to be acceptable.The investigation is not able to identify or confirm any manufacturing contribution to the reported failure mode.All related indicators for this part suggest the product contains a drug with acceptable potency.Previous corrective actions, capa#67717, have already been implemented for ineffective anesthesia.In addition, the manufacturing stability program runs a single lot each year to ensure internal processes have not affected the product.H3 other text : see h.10.
 
Event or Problem Description
It was reported that anesthesia was ineffective with a bd tray spn spt24g3.5 b/l/e.This occurred on 5 separate occasions during use, however, the patient information is unknown.The following information was provided by the initial reporter: it was reported that 5 trays had ineffective medication.Additionally, on 4/16/2020 the bd sales consultant provided the following additional information: did all 5 incidents occur on the same day? yes.Are you able to provide patient identifiers? apart from they all occurred in our labor and delivery floor, i can not.Was there serious injury? as far as i have heard, no.Were there erroneous results? yes, the medication bupivacaine was ineffective when administered.Did the course of treatment change? yes, the anesthesiologists had to supply bupivacaine from our own pyxis station.Was there exposure to blood/bodily fluid? as far as i have heard, no.Were there any other actions taken? we notified our supplier to get a different lot number case sent (we have yet to hear back) will samples be returning for investigation? i assume you mean a sample tray, in which case yes.I would also like to get the 3 unopened cases (30 trays) we have replaced since we have to wait for this investigation; we don't really trust this lot number anymore for continuing patient care.

Brand Name
BD TRAY SPN SPT24G3.5 B/L/E
Common Device Name
ANESTHESIA CONDUCTION KIT
MDR Report Key10015601
Report Number1625685-2020-00044
Device Sequence Number19777108
Product Code CAZ
UDI-Device Identifier00382904057077
UDI-Public00382904057077
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
DISCRETION
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2021
Device Model Number405707
Device Catalogue Number405707
Device Lot Number0001329882
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/22/2020
Initial Date Received by Manufacturer 04/10/2020
Supplement Date Received by Manufacturer04/10/2020
Initial Report FDA Received Date04/30/2020
Supplement Report FDA Received Date10/27/2020
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/14/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;